MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE BIOA TISSUE REINFORCEMENT; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE BIOA TISSUE REINFORCEMENT; MESH, SURGICAL, POLYMERIC
Model Number FS2030
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Hernia (2240)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age was requested but not provided.The explanted device was returned and the results of the evaluation will be provided in the final report.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2019 a surgeon implanted a gore® bio-a® tissue reinforcement in clean field ventral hernia repair using rives technique.It was reported the patient had a recurrence on (b)(6) 2019.On (b)(6) 2019 the surgeon re-operated on the patient and found that the device was broken in small pieces.The device was removed.A pp mesh was placed and in two days the patient was sent home in good condition.It was further reported the defect size was 3x4 cms on the midline suvra umbilical at the extraction site after robotic prostatectomy.Reportedly, the device was placed retrorectus sublay and was trimmed on 4 corners without reducing size.Additionally, vycril 1/0 was used to close the defect in the posterior fascia.Prolene 2/0 was used at the four corners.
 
Additional Manufacturer Narrative
It was reported that a one device was implanted in the patient and subsequently removed.The exact lot number could not be confirmed, as it was reported that the lot was either 18833379 or 18817687.A review of the manufacturing paperwork verified that the both reported lots met all pre-release specifications.The explanted device is still being evaluated, the results will be provided in a follow-up report.
 
Additional Manufacturer Narrative
Section h6 updated.The explanted device was returned for evaluation.The explant evaluation stated: the specimens were returned to w.L.Gore & associates for investigation.Submitted unfixed were approximately fourteen gore® bio-a® tissue reinforcement fragments.The submitted specimens were variably sized, fragile wafer-like pieces of biomaterial with jagged edges and generally devoid of tissue except scattered foci of red/brown staining.Histopathological examination of cross sections through the biomaterial specimens was performed.The fibers in the web were consistent with pga:tmc and appeared as expected at seven days post implantation.Analysis was limited due to poor tissue preservation with loss of stain and cellular details.Bacterial and fungal overgrowth is often associated with unfixed or poorly fixed tissue post removal.Enzyme digestion/ post digestion evaluation could not be performed due to the fragility of the material when processed.Appearance of the gore® bio-a® tissue reinforcement in vivo was not provided and degree of manipulation at time of explant was not provided.The torn/broken appearance of the edges of biomaterial appear consistent with a load-bearing application and/or physiologic degradation, as intended, of the device material.With the information provided the exact cause of tearing cannot be determined.

Brand Name
GORE BIOA TISSUE REINFORCEMENT
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9378211
Report Number3003910212-2019-00487
Device Sequence Number491313
Product Code FTL
UDI-Device Identifier00733132605453
UDI-Public00733132605453
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K033671
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberFS2030
Device Catalogue NumberFS2030
Device Lot Number18833379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/12/2019
03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight82